MAUDE Adverse Event Report: APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI

APPLIED MEDICAL RESOURCES EB010, VOYANT 5MM FUSION 37CM, 6/BX; GEI
Model Number EB010
Medical Device Problem Codes Detachment of Device or Device Component (2907); Mechanical Jam (2983)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 08/17/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The event unit was returned for evaluation.The device was returned in the latched position with the blade partially extended in the jaws.During functional testing, engineering was unable to activate the blade, which confirmed that the device was unable to cut tissue.After disassembly of the device, engineering observed that the blade pusher, an internal component of the device that facilitates movement of the blade, was broken.Based on the condition of the returned unit, it is likely that the reported event was caused by the broken blade pusher.However, the root cause of the broken blade pusher could not be determined.The probability and criticality of harm resulting from this failure have been evaluated and were found to be at an acceptable level.Applied medical will continue to monitor its vigilance system for trends and take appropriate actions, as necessary, to ensure the performance and safety of its products.This report reflects both the initial and final report.
 
Event or Problem Description
Procedure performed: lavh.The device worked fine in the beginning.It gradually started to stop cutting, but was still able to fuse.Rep was not in surgery at the time, but spoke to doctor after the surgery and went over the process, including cleaning of jaws.Doctor was aware as he has used the device many times.He did say that the device felt funny out of the box.Type of tissue being cut when poor cutting performance was noticed is unknown.Where along the jaw was the blade not cutting? it wasn't cutting at all.Patient status: fine.

Brand Name
EB010, VOYANT 5MM FUSION 37CM, 6/BX
Common Device Name
GEI
Manufacturer (Section D)
APPLIED MEDICAL RESOURCES
22872 avenida empresa
rancho santa margarita CA 92688
MDR Report Key7945201
Report Number2027111-2018-00377
Device Sequence Number930503
Product Code GEI
UDI-Device Identifier00607915117856
UDI-Public(01)00607915117856(17)191017(30)01(10)1323107
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K141288
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Other
Type of Report Initial
Report Date (Section B) 10/08/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date10/17/2019
Device Model NumberEB010
Device Catalogue Number101462801
Device Lot Number1323107
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer09/12/2018
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/02/2018
Initial Report FDA Received Date10/08/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1